MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10439072
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an atrial fibrillation (afib) ablation procedure and suffered cardiac arrest requiring cardiopulmonary resuscitation (cpr) and left heart catheterization.After performing the first transseptal puncture and while mapping the left atrium (la) the patient's vital signs began to drop.The physician noticed a drop in blood pressure and heart rate.An interventional cardiologist was paged, cpr and a left heart catheterization were performed.The pentaray nav high-density mapping eco catheter and soundstar® eco diagnostic ultrasound catheter were in the body when the patient's vital signs started declining and the ablation catheter was later introduced to pace the heart.No ablation had been performed at this point.The caller stated that there were no findings (anomalies) from the left heart catheterization.The physician also used the soundstar catheter to confirm there was no effusion or perforations.The patient was stabilized, his condition improved, and the procedure was completed successfully without further complications.Physician¿s opinion regarding the cause of the adverse event is that it was procedure related.No bwi product malfunctions were reported.With the information available, given the adverse event occurred while mapping the la while the pentaray and soundstar catheters were inside the patient¿s body, this event will be conservatively coded and reported under both catheters.Since the event is life threatening and required intervention to prevent permanent impairment of a body function or permanent damage to a body structure, is to be considered serious and mdr-reportable.This report is for the soundstar.The pentaray was reported under manufacturer report number 2029046-2021-00189.
 
Additional Manufacturer Narrative
On 2/18/2021, bwi received additional information confirming that the pentaray nav high-density mapping eco catheter was used to map.On 2/19/2021, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a male patient underwent an atrial fibrillation (afib) ablation procedure and suffered cardiac arrest requiring cardiopulmonary resuscitation (cpr) and left heart catheterization.After performing the first transseptal puncture and while mapping the left atrium (la) with the pentaray nav high-density mapping eco catheter , the patient's vital signs began to drop.The physician noticed a drop in blood pressure and heart rate.An interventional cardiologist was paged, cpr and a left heart catheterization were performed.The pentaray nav high-density mapping eco catheter and soundstar® eco diagnostic ultrasound catheter were in the body when the patient's vital signs started declining and the ablation catheter was later introduced to pace the heart.No ablation had been performed at this point.The caller stated that there were no findings (anomalies) from the left heart catheterization.The physician also used the soundstar catheter to confirm there was no effusion or perforations.The patient was stabilized, his condition improved, and the procedure was completed successfully without further complications.Physician¿s opinion regarding the cause of the adverse event is that it was procedure related.No bwi product malfunctions were reported.Device evaluation details: the device was visually inspected and it was found in good conditions.The magnetic, features were tested and no issues were observed.In addition, the catheter was deflecting correctly.No malfunctions were observed during the product analysis.The catheter passed all specifications.The root cause of the adverse event remains unknown.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11339977
Report Number2029046-2021-00190
Device Sequence Number2581614
Product Code OBJ
UDI-Device Identifier10846835008845
UDI-Public10846835008845
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2021
Device Model Number10439072
Device Catalogue Number10439072
Device Lot NumberG4055011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERMOCOOL SMARTTOUCH; UNK_TRANSEPTAL NEEDLE
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age44 YR